Dear me where was I…
I went to the ER the other with what turned out to be a panic attack. I next visited my doctor’s office as I didn’t just want to take whatever the ER had prescribed without talking over a plan first.
At our family doc, who I adore btw he is the sweetest man ever, I described how my emotional range spanned 0-100. And by that I mean I was either a zero or a 100, crying or screaming, zero stops in between, which I found humiliating. And somebody please send my husband a bottle of gin. My chest was still tight, I told doc. I still felt like I couldn’t breathe a deep breath.
He put me back on 25 mg of Zoloft i.e. sertraline to take this edge off of the 150 mg of Wellbutrin, which will take a few weeks to kick in. And then I got BuSpar, an as-needed or up to thrice-daily anxiety medicine.
And I lost six pounds in a week.
“Maybe I’ll finally get the bikini bod if my dreams, I told my doc. “Inhabited by the dragon lady, though!”
And I thought about what had just transpired, from the weeping to the screaming.
Is that what I’m like under all the pills? Is that the real me??? I asked doc. Dear God that’s depressing!
He told me no.
It was either the meds coming in or those going out that made my emotions go haywire.
I felt relieved. Because I don’t want to release the cracken . ever .again.
I tried the new-new medicine schedule. I couldn’t sleep, and today, my chest is still tight.
It occurred to me that I may have taken two Wellbutrin by mistake yesterday. I remember holding the pill bottle in my hand, thinking “Why does this feel like dejavu?”
Like, was that a panic attack or Wellbutrin rager ala speed freak out? I’ve heard good things about Wellbutrin. It is non-addictive. Energizing. No one told me I’d have a speed freak out. And come to think of it I had a lot of coffee yesterday since that had become my habit, slogging through with the help of caffeine. Will I freak out on a wellbutrin and caffeine? Is that spelled out anywhere? I hadn’t thought to ask even after being told the drug was a stimulant. I want to give it a month. I need to get a pillbox. I’m old and forgetful.
On Zoloft I spent six sedated years fighting weight gain and feeling feelings between 0 and 100, not often on one extreme or the other, but sometimes, yeah, of course. When sorrow visited I let it in and then I let it out, because sorrow is a manageable guest, and I’ve had to learn to live with it right next to joy. Eli started school and I felt so much happiness and then immediate sorrow because he does have an illness that means every year older is another year sicker. Right in the palm of my hand, sorrow and joy, all the time. But beauty is more beautiful next to sorrow. Happiness happier. Joy more full when sorrow is always so close. And I felt by and large normal for so long right up until my hands started going numb. And an invisible vice squeezed my heart, which even in a compressed state started skipping beats. And I became dizzy at random. And I couldn’t sleep. And I have too much to do to deal with extra fatigue. And I remembered how I could slide so easily into darkness, just over the way. Sorrow was pulling me there, beckoned by darkness. Following sorrow would be easy and familiar. Joy needed a little kick to turn me around. Just a boost of Wellbutrin for good ol Joy. But then we were zooming all over the valley, moving too fast, up the mountain and down.
That can’t be my only alternative.
I still need to find a therapist. I know I may.
Please someone send Mark a bottle of gin.